Okay so i'll try to keep this short and to the point. I've had GERD for about a year, went paleo a couple of months ago, thought i was making good progress (supplemented with Betain hcl). I had an endoscopy a couple of days ago it came back with mild gastritis, they took a sample to test for H pylori and sent me on my merry way saying everything was fine and dandy and just to take acid reducing meds when needed.
Ever since then my stomach's felt queasy and burning, kind of like heartburn but in the actual stomach. I think it's been aggravated by the air being pumped into it and it's playing up whenever i eat. I can't handle betaine hcl at the moment and even need to resort to ranitidine to keep it in check (which i hate after everything i've read about GERD meds). I've got aloe vera juice (which i've read isn't all that good for us?), Manuka honey, slippery elm and mastic gum but nothing seems to be helping other than the ranitidine.
The thing is, i'm off to a festival tomorrow which will be very alcohol...intense. I'm not sure what to do. Do i take the prescription ranitidine (150mg), see how i react and then get back onto paleo when i get back? It's 5 nights and i don't want to do more damage than is necessary. Any advice would be really appreciated, thanks.
asked byMatt_61 (384)
Get FREE instant access to our Paleo For Beginners Guide & 15 FREE Recipes!
on June 11, 2013
at 02:45 PM
You have gastritis, an acute condition that is often caused and definitely worsened by alcohol, and you're curious if paleo is to blame before you have an alcohol intense week.
My man, you need to get your priorities in order. If the festival is that great, and you really want to drink, just drink and suck up the pain. If you don't want the pain, then don't drink. In the case of gastritis, I think this is pretty much self explanatory. :-)
Not that I would suggest the use or abuse of substances but ... aren't there other recreational drugs you can be taking that wouldn't harm the stomach lining, or as much? *ahem* I'm just going to leave this recipe for GF Double Chocolate Walnut Bronies here, and leave the rest to your imagination.
on July 10, 2013
at 01:58 AM
uh...maybe you have gastritis because you are taking betain hcl? do you have pernicious anemia or some sort of other destruction of your parietal cells? otherwise, why would you take this? your stomach is one part of the digestion process...there is the pancreas, three parts to the small intestines, colon, etc too....